Alert archive / Vermont / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 10, 2015, 6:22 PM EDT for Orange County, Windsor County, Vermont. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2015, 6:22 PM EDT (22:22 UTC)
- Expired
- May 10, 2015, 6:51 PM EDT
- In force
- 29 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Orange County, VT, Windsor County, VT
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:46 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 10, 3:46 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 346 PM EDT SUN MAY 10 2015 .SYNOPSIS... A FRONTAL BOUNDARY WILL DROP ACROSS THE AREA BRINGING PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION THIS EVENING THROUGH TUESDAY. HIGH TEMPERATURES IN THE 70S TO NEAR 80 DEGREES TODAY FALL BACK INTO THE 60S ON MONDAY...BEFORE REBOUNDING INTO THE 70S ON TUESDAY. WEATHER WILL TREND DRIER AND COOLER TOWARDS THE END OF THE WEEK. && .NEAR TERM /UNTIL 8 AM MONDAY MORNING/... AS OF 319 PM EDT SUNDAY...FRONTAL FEATURE/WIND SHIFT NOW MOVING INTO THE REGION WITH SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS OUT AHEAD OF IT. WILL SEE THIS FEATURE GRADUALLY WORK SOUTHWARD THROUGH THE LATE AFTERNOON/EVENING HOURS WITH FOCUS FOR SHOWER/TSTORM ACTIVITY ALSO SHIFTING SOUTHWARD. BEST INSTABILITY REMAINS REMOVED TO THE SOUTH FROM BEST DEEP LAYER SHEAR SO NO SEVERE THUNDERSTORMS ARE ANTICIPATED. FRONT STOPS AND STALLS SOUTHWEST OF THE AREA TONIGHT...SOMEWHERE IN THE VICINITY OF ALBANY. AFTERNOON/EVENING SHOWER/THUNDERSTORM ACTIVITY WILL WANE BUT SOME ADDITIONAL SHOWERS WILL LIKELY MOVE INTO THE REGION...ESPECIALLY AFTER MIDNIGHT AND ACROSS NORTHERN NEW YORK AS UPPER LEVEL FORCING INCREASES ACROSS THE REGION. LOW TEMPERATURES EXPECTED TO BE MAINLY IN THE 50S UNDER LIGHT NORTHERLY FLOW AND ABUNDANT CLOUDS. && .SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 319 PM EDT SUNDAY...THE FRONT WILL SLOWLY LIFT BACK NORTHWARD ON MONDAY BUT LIKELY NOT MAKE IT PAST PARTS OF THE ADIRONDACKS AND SOUTHERN CHAMPLAIN VALLEY FOR MOST OF THE DAY. THIS MAKES FOR A TRICKY TEMPERATURE FORECAST...AND WILL SHOW 50S/60S FOR AREAS NORTH OF THE FRONT WITH 70S ON WARM SIDE. EXPECTING PERIODS OF SHOWERS ON AND OFF THROUGH THE DAY...MORE FOCUSED ACROSS NORTHERN/WESTERN AREAS MONDAY MORNING...BEFORE BECOMING MORE WIDESPREAD DURING THE AFTERNOON. SOME THUNDERSTORMS ALSO POSSIBLE...MAINLY ON WARM SIDE OF FRONT WHERE SOME INSTABILITY CAN BE GENERATED. THE FRONT WILL RE-CROSS THE ENTIRE AREA MONDAY NIGHT WITH SOME SCATTERED SHOWERS REMAINING. TEMPERATURES WILL NOT FALL MUCH WITH INCREASING SOUTHERLY FLOW AND PASSAGE OF WARM FRONT...LOWS MAINLY 50- 60F. ON TUESDAY...INITIAL WIND SHIFT AND "COLD" FRONT PASSAGE WILL OCCUR BY 18Z WITH ANOTHER PERIOD OF SHOWERS AND SOME EMBEDDED THUNDER. THE AREA SHOULD LARGELY BE DRY SLOTTED BY TUESDAY AFTERNOON WITH INCREASED MIXING AND EVEN SOME BREAKS OF SUN. THIS WILL LEAD TO ONE MORE DAY OF WELL ABOVE NORMAL TEMPERATURES WITH HIGHS IN THE 70S TO AROUND 80F. A FEW ISO-SCT AFTERNOON TSTORMS CANNOT BE RULED OUT EITHER WITH SOME ADDITIONAL INSTABILITY. WITH THE INCREASED MIXING AND LOW DEPARTING TO THE NORTH...INCREASED WEST/SOUTHWEST FLOW SHOULD LEAD TO BREEZY CONDITIONS LATER TUESDAY...ESPECIALLY ACROSS NORTHERN NEW YORK WHERE GUSTS 30-40 MPH ARE LIKELY. A SECOND STRONGER PUSH OF COOLER AIR ARRIVES TUESDAY NIGHT HERALDED BY A SHIFT TO NORTHWEST FLOW AND SOME ADDITIONAL CLOUDS/RAIN SHOWERS. LOWS WILL DIP BACK DOWN INTO THE 40S TO NEAR 50 DEGREES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 345 PM EDT SUNDAY...COOL AND SHOWERY WEATHER TO START... FOLLOWED BY ANOTHER STRETCH OF DRY WEATHER WITH MODERATING TEMPERATURES. UPPER TROUGH OVER REGION WILL BE PUSHING OUT OF THE REGION WEDNESDAY MORNING AS AN UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE AREA. AS THE TROUGH PUSHES EAST A WEAK SECONDARY COLD FRONT WILL PASS THROUGH THE REGION AT THE SURFACE AND BRING SOME LINGERING SHOWERS TO THE AREA. NORTHWEST FLOW AT THE SURFACE WILL CONTINUE COLD AIR ADVECTION ACROSS THE NORTH COUNTRY WHICH WILL CONTINUE THE CHANCE FOR SOME UPSLOPE RAIN SHOWERS IN THE FAVOURABLE HIGHER TERRAIN OF THE GREENS AND ADIRONDACKS. THE CHANGE IN TEMPS FROM TUESDAY TO WEDNESDAY WILL BE DRAMATIC WITH A DIFFERENCE APPROACHING NEARLY 25 DEGREES F COOLER ON WEDNESDAY AFTERNOON BARELY REACHING THE UPPER 50S. AS THE TROUGH DEPARTS WEDNESDAY NIGHT AND FLOW TURNS MORE WESTERLY AT THE SURFACE AS HIGH PRESSURE BUILDS EASTWARD FROM THE GREAT LAKES. THIS HIGH WILL BE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND WITH PLENTY OF SUNSHINE THROUGH THE REST OF THE WEEK ALLOWING FOR TEMPERATURES TO REBOUND INTO THE MID 70S BY FRIDAY AFTERNOON. AS THE UPPER LEVEL RIDGE BUILDS INTO THE NORTH COUNTRY DRY AIR WILL ENTRAIN INTO THE LOW AND MID LEVELS LEAVING ONLY A FEW CLOUDS ACROSS THE REGION BEFORE A SURFACE SHORTWAVE MOVES IN ON SATURDAY. SATURDAY THE MODELS HAVE COME INTO DECENT AGREEMENT THAT A WEAK NORTHERN STREAM UPPER LEVEL SHORTWAVE WILL DROP DOWN FROM CANADA ACROSS THE GREAT LAKES REGION AND BRING INCREASING MOISTURE TO THE REGION. AT THE SURFACE WE WILL BE WARMER SOUTHERLY RETURN FLOW ADVECTING ATLANTIC MOISTURE INTO THE LOW TO MID LEVELS WHICH WHEN COMBINED WITH THE ENERGY FROM THE SHORTWAVE TROUGH OVER THE GREAT LAKES WILL BRING A CHANCE FOR SOME RAIN SHOWERS ACROSS THE NORTH COUNTRY. GIVEN THE INHERENT UNCERTAINTY IN A DAY 6 FORECAST I'VE ONLY INCREASED OUR RAIN CHANCES TO 20-30% FOR SATURDAY AND DRY THROUGH THE REST OF THE WEEKEND. TEMPERATURES WILL BE RATHER COOL THROUGH THURSDAY...THEN CLIMB BACK TO ABOVE NORMAL LATER IN THE PERIOD. LOOK FOR HIGHS IN THE 60S ON THURSDAY...UPPER 60S AND LOWER 70S FRIDAY...70S ON SATURDAY... AND UPPER 70S ON SUNDAY. OVERNIGHT TEMPS WILL START OFF CHILLY WITH LOWS IN THE 30S AND LOWER 40S WEDNESDAY AND THURSDAY NIGHTS...WITH SOME UPPER 20S IN THE TYPICAL COLD REGIONS OF THE NORTHEAST KINGDOM AND IN THE NORTHERN ADIRONDACKS. BY FRIDAY THE SLIGHT WARMING TREND SHOULD ONLY BE IN THE MID TO UPPER 40S AND BY SATURDAY EVENING MIN TEMPS WILL ONLY DROP TO THE UPPER 40S TO NEAR 50 ACROSS THE REGION. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...VFR EARLY IN THE PERIOD WILL TREND TOWARDS MVFR THIS AFTERNOON/EVENING AS COLD FRONT MOVES INTO REGION ACCOMPANIED BY SHOWERS AND POSSIBLE THUNDERSTORMS. CURRENT RADAR SHOWS SOME SHOWERS DEVELOPED MAINLY JUST SOUTH OF THE INTERNATIONAL BORDER BUT CURRENTLY THERE IS NO LIGHTNING IN THE AREA. EXPECT THE THREAT FOR THUNDERSTORMS TO INCREASE THIS AFTERNOON AND SO WILL CONTINUE TO MONITOR/UPDATE IN CASE TS DOES DEVELOP BUT FOR THE TIME BEING HAVE LEFT MENTION OF TS OUT OF THE TAFS. AS THE SHOWERS PASS THROUGH THE TAF SITES SOME MVFR VISIBILITIES WILL BE LIKELY. THE COLD FRONT IS MOVING A TAD SLOWER THAN PREVIOUSLY EXPECTED SO THE RETURN OF LOW LEVEL CLOUDS HAVE TRENDED LATER IN THE EVENING. THE AREA OF CONCERN OVERNIGHT WILL BE THE POTENTIAL FOR SCATTERED RAIN SHOWERS AS THE FRONT STALLS ALONG THE INTERNATIONAL BORDER. ADDITIONALLY ITS POSSIBLE FOR FOG TO DEVELOP OVER SLK AS THE DEW POINTS CURRENTLY ARE IN THE LOW 60S LEADING TO A CROSSOVER TEMP OF 60 WHICH SLK SHOULD DROP BELOW BY 03Z WITH LIGHT BOUNDARY LAYER WINDS THIS EVENING. TOMORROW WILL BE A RETURN OF SOME SCATTERED SHOWERS AS THE FRONT BECOMES STALLED OUT OF THE REGION BRINGING A CHANCE OF MVFR CEILINGS AND VISIBILITIES. SURFACE WINDS ARE ALREADY BEGINNING TO SHIFT AT MSS AND SLK FROM THE SOUTH/SOUTHWEST THIS MORNING TO NORTHERLY AS THE FRONT COMES THROUGH. THIS WILL CONTINUE THROUGH THE NEXT 3-4 HOURS AT ALL SITES AS WE WILL BE LOOKING AT LIGHT NORTHERLY WINDS OVERNIGHT. OUTLOOK 18Z MONDAY THROUGH FRIDAY... 18Z MONDAY THROUGH 00Z THURSDAY..VFR WITH PERIODS OF MVFR IN RAIN SHOWERS AND POSSIBLE THUNDERSTORMS AS A FRONTAL SYSTEM GRADUALLY MOVES ACROSS THE REGION. 00Z THURSDAY ONWARD...VFR UNDER BUILDING HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...MUCCILLI NEAR TERM...MUCCILLI SHORT TERM...MUCCILLI LONG TERM...DEAL AVIATION...RJS/DEAL
Hazardous weather outlook, May 10, 4:19 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 419 AM EDT SUN MAY 10 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-110830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 419 AM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 5:12 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
512 PM EDT SUN MAY 10 2015
VTZ011-102145-
WESTERN RUTLAND-
512 PM EDT SUN MAY 10 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN RUTLAND COUNTY...
AT 511 PM EDT...A STRONG THUNDERSTORM WAS OVER HULETTS LANDING...
MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
CASTLETON...PITTSFORD...PROCTOR...POULTNEY...BENSON...HUBBARDTON...
IRA...WEST CASTLETON...WEST HAVEN...CASTLETON CORNERS...BOMOSEEN...
BENSON LANDING...HALF MOON STATE PARK...BOMOSEEN STATE PARK...
FLORENCE...EAST POULTNEY...HYDEVILLE...EAST HUBBARDTON AND HORTONIA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4351 7325 4355 7325 4357 7327 4358 7330
4360 7329 4363 7331 4363 7337 4358 7338
4357 7340 4359 7343 4362 7342 4364 7343
4375 7336 4375 7302 4348 7307
TIME...MOT...LOC 2111Z 277DEG 26KT 4366 7348
JMGSpecial weather statement, May 10, 5:29 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
529 PM EDT SUN MAY 10 2015
VTZ011-012-018-019-102200-
EASTERN RUTLAND-EASTERN ADDISON-WESTERN RUTLAND-WINDSOR-
529 PM EDT SUN MAY 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RUTLAND,
SOUTHEAST ADDISON AND NORTHWEST WINDSOR COUNTIES...
AT 528 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GOSHEN TO NEAR SUDBURY...AND MOVING EAST AT 30
MPH.
WINDS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS TO BE IMPACTED INCLUDE...
BRANDON...CHITTENDEN...PITTSFORD...ROCHESTER...PITTSFIELD...GOSHEN...
FLORENCE...EAST PITTSFORD...FOREST DALE AND NORTH CHITTENDEN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4374 7319 4385 7304 4385 7303 4386 7302
4389 7298 4387 7270 4366 7293
TIME...MOT...LOC 2128Z 274DEG 25KT 4388 7300 4376 7316
JMGSpecial weather statement, May 10, 5:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
546 PM EDT SUN MAY 10 2015
VTZ011-102215-
WESTERN RUTLAND-
546 PM EDT SUN MAY 10 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RUTLAND COUNTY...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUBBARDTON...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
CASTLETON...CLARENDON...WEST RUTLAND...PROCTOR...CENTER RUTLAND...
EAST HUBBARDTON...CLARENDON SPRINGS AND NORTH CLARENDON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4358 7322 4372 7315 4366 7294 4358 7293
4351 7296
TIME...MOT...LOC 2146Z 275DEG 30KT 4366 7312
JMGSpecial weather statement, May 10, 6:05 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
605 PM EDT SUN MAY 10 2015
VTZ012-102230-
WINDSOR-
605 PM EDT SUN MAY 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WINDSOR COUNTY...
AT 604 PM EDT...A STRONG THUNDERSTORM WAS OVER BRIDGEWATER...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
BRIDGEWATER...POMFRET...WOODSTOCK...QUECHEE...BRIDGEWATER CENTER...
SOUTH POMFRET...QUEECHEE STATE PARK...WEST WOODSTOCK...TAFTSVILLE...
BRIDGEWATER CORNERS AND NORTH POMFRET.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4357 7271 4364 7273 4366 7271 4373 7245
4366 7241 4365 7239 4363 7240 4362 7241
TIME...MOT...LOC 2204Z 259DEG 25KT 4363 7264
JMGSpecial weather statement, May 10, 6:10 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 PM EDT SUN MAY 10 2015
VTZ010-012-102245-
ORANGE-WINDSOR-
610 PM EDT SUN MAY 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WINDSOR AND SOUTHERN
ORANGE COUNTIES...
AT 610 PM EDT...A STRONG THUNDERSTORM WAS OVER BETHEL...MOVING EAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
ROYALTON...SHARON...STRAFFORD...SOUTH TUNBRIDGE...SOUTH STRAFFORD...
WEST NORWICH...NORTH ROYALTON...EAST BARNARD AND SOUTH ROYALTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4385 7261 4387 7232 4378 7229 4373 7234
4373 7261
TIME...MOT...LOC 2210Z 276DEG 29KT 4379 7264
JMGThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:12 PM EDT | Special Weather Statement | BTV | Rutland | 33 min |
| May 10, 5:29 PM EDT | Special Weather Statement | BTV | Rutland | 31 min |
| May 10, 5:46 PM EDT | Special Weather Statement | BTV | Rutland | 29 min |
| May 10, 6:05 PM EDT | Special Weather Statement | BTV | Windsor | 25 min |
| May 10, 6:10 PM EDT | Special Weather Statement | BTV | Orange | 35 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.